Hail, Brooks
- When
- March 28, 6:05 PM CST
- Where
- Brooks County, Falfurrias
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.233, -98.150
Hail the size of nickels was reported by the Brooks County Sheriff's Department.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 28, 1:40 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 PM CST TUE MAR 28 2006 .DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE CONVECTIVE BOUNDARY MOVING TOWARDS THE COASTAL BEND THIS AFTERNOON. BELIEVE OUTFLOW FROM THESE THUNDERSTORMS WILL PROVIDE FOCUS FOR LOW LEVEL CONVERGENCE AS THE BOUNDARY MOVES INTO DEEP SOUTH TEXAS THIS EVENING. THEREFORE WILL INCREASE POPS TONIGHT AS MOIST AND UNSTABLE ATMOSPHERE ACROSS THE CWA WARRANTS SHOWERS AND THUNDERSTORMS WITH SOME STORMS PRODUCING GUSTY WINDS. WOULD NOT RULE OUT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPEARING TO BE THE GREATEST THREAT AT THE MOMENT. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AS RESIDUAL OUTFLOW BOUNDARIES MAY PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE WED AFTERNOON. AS A 500MB TROUGH OVER THE WESTERN UNITED STATES WEDNESDAY MOVES INTO THE CENTRAL PLAINS THURSDAY...LOW PRESSURE OVER THE CENTRAL U.S. TO BRING A TROUGH/DRYLINE ACROSS WEST TX. MOST OF THE CONVECTION IN TEXAS TO BE CONFINED TO NORTH AND NORTHEAST TX. WILL KEEP RAIN CHANCES OUT THURSDAY AS LOW TO MID LEVEL MOISTURE DECREASES SOMEWHAT ACROSS THE LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS FINE SO NO CHANGES TO MOS NUMBERS EXPECTED. A WEAK COLD FRONT IS PROGGED TO MOVE INTO NORTH TX FRIDAY AND STALL. LOW LEVEL MOISTURE WILL POOL ACROSS CENTRAL TX FRIDAY BUT ADVECT NORTHWARD SATURDAY AS A SURFACE RIDGE OVER THE CENTRAL PLAINS MOVES EASTWARD AND LOW PRESSURE DEVELOPS OVER THE ROCKIES. A WEAK SHORTWAVE TROUGH OVER THE SOUTHWEST U.S. EARLY SUNDAY WILL MOVE THROUGH THE SOUTHERN PLAINS EARLY MONDAY. MOST OF THE CONVECTION WITH THIS FEATURE WILL REMAIN FAR TO THE NORTH OVER OKLAHOMA AND EXTREME NORTH TX. LOW PRESSURE IS EXPECTED TO DEVELOP ON THE LEE SIDE OF THE ROCKIES TUESDAY INCREASING THE PRESSURE GRADIENT ACROSS SOUTH TX TUES AFTERNOON. && .MARINE...AT NOON BUOY 020 REPORTED EAST SOUTHEAST WINDS AT 8 KNOTS AND SEAS AT 4 FEET WITH A 7 SECOND PERIOD. AN UPPER LEVEL DISTURBANCE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS OVER THE MARINE AREAS THIS EVENING AND OVERNIGHT. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGH THE END OF THE WEEK. THE WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS WEDNESDAY AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN DUE TO A LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES. SMALL CRAFT ADVISORIES ARE LIKELY OVER THE MARINE AREAS THURSDAY DUE TO THE INCREASE IN THE WINDS AND SEAS. && .AVIATION...MVFR TO VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. AN UPPER LEVEL DISTURBANCE WILL PRODUCE BROKEN TO VFR CEILINGS WITH AREAS OF -RA WHICH WILL TEMPORARILY REDUCE CEILINGS TO MVFR CONDITIONS OVER THE CWA THIS EVENING AND OVERNIGHT. VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 68 83 71 / 30 20 10 10 0 BROWNSVILLE 69 82 70 86 71 / 30 20 10 10 0 HARLINGEN 69 83 68 85 70 / 30 20 10 10 0 MCALLEN 70 83 69 85 71 / 30 20 10 10 0 RIO GRANDE CITY 68 86 67 89 68 / 30 20 10 10 0 SOUTH PADRE ISLAND 67 79 68 80 69 / 30 20 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...61 MARINE/AVIATION...63/53 MESO...ABBOTT
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CST TUE MAR 28 2006 TXZ248>257-291200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 PM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE COULD AFFECT THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL MOVING ACROSS THE CENTRAL PLAINS WILL COMBINE WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO INCREASE WINDS OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE THURSDAY AS MODERATE TO STRONG SOUTHEAST WINDS PREVAIL OVER THE LOWER TEXAS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 517 PM CST TUE MAR 28 2006 GMZ130-150-155-170-175-TXZ248>257-290030- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 517 PM CST TUE MAR 28 2006 ...STRONG THUNDERSTORMS POISED JUST NORTH OF KENEDY COUNTY... ...SCATTERED SHOWERS AND THUNDERSTORM DEVELOP OVER BROOKS COUNTY... OUTFLOW BOUNDARIES FROM STRONG THUNDERSTORMS JUST NORTH OF THE RIO GRANDE VALLEY HAVE INITIATED THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE STRONGEST THUNDERSTORM WAS LOCATED JUST NORTH OF BAFFIN BAY AND IS DRIFTING SOUTHEAST AT AROUND 15 MPH. THIS THUNDERSTORM SHOULD ENTER THE EXTREME NORTHERN PORTION OF KENEDY COUNTY BY 545 PM...THEN DRIFT OVER THE ADJACENT LAGUNA MADRE AND NEARSHORE WATERS. RAPID THUNDERSTORM DEVELOPMENT OVER BROOKS COUNTY MAY REQUIRE THE ISSUANCE OF A SEVERE THUNDERSTORM WARNING THIS EVENING. DRIVE WITH CAUTION IN THESE AREAS...AS HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE ANTICIPATED...AND REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS OVER BROOKS AND KENEDY COUNTIES DURING THE NEXT HOUR OR TWO. PHILO
The Corpus Christi radar (KCRP), 88 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 hail. Local standard time, as filed.
Hail the size of nickels was reported by the Brooks County Sheriff's Department.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497913.